Thyroid Disorders Community
low thyroid symptoms or too much T3 meds?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

low thyroid symptoms or too much T3 meds?

Just recently had my thyroid meds lowered {from 125 Tirosint and 10mgs T3 to 112 Tirosint, T3 still 10mgs] because FT3 and FT4 where at the top of the range, with no detectable TSH.  Was feeling better, 4.5 weeks after the reduction.  My labs were mid range at 3.5 weeks when I was tested and I assume could continue to drop.  I started having swelling, weight gain and joint pain and the night sweats and insomnia came back.  I convinced my doc to allow me to add an additional 5mcgs generic Cytomel to see if it improved things.  Had been on this 3 days when I started again with a pounding rapid heart rate when trying to sleep and today feel somewhat jittery, but have not slept much in 7nights now.  This has been a hypo symptom of mine and had been gone for some time until now.  My body feels like it roasting when trying to sleep, so I take my temp and it's 95-96.3 or so.  Some of the swelling and joint pain have subsided though, not all.  Can I assume this is continued Hypo or is it too much T3 too soon, causing a side effect?  Do I stay put at the 5mgs[mcgs?] T3 or cut the dose in half for a week or more?  Any ideas what is happening would be so appreciated!  If I ask my doc, she will cut me off the additional T3.  I hope my post isn't too confusing.

Thank you
4 Comments Post a Comment
Blank
649848_tn?1357751184
If I understand correctly, your med dose is Tirosint 112 mcg and generic T3 15 mcg?  Is that correct?

Can you post your latest labs, please, along with the reference ranges?  Please post labs, both before the decrease in Tirosint, and after.

Are you taking that T3 all at one time or are you taking multiple doses throughout the day?  Most of us on T3 med find that we feel better if we take multiple doses rather taking it all at once. Multi-dosing prevents a "surge" when the med is taken and the subsequent "crash" when it's used up, since T3 med enters the blood stream quite quickly and is gone relatively quickly.
Blank
Avatar_f_tn
Hi Barb.  You answered part of my previous question the other day..Thanks.

127mg Tirosint 10mgs Cytomel, 3/11
RT3 401 [90-350]
TSH L
FT3 4.2 [2.3-4.2]
FT4 1.95 [0.9-1.8]

112 Tirosint 10mgs Cytomel 4/11 same ranges
RT3 302
TSH 0.01
FT3 3.3
FT4 1.39
RT3 302

Yes the dose is now 112Tirosint, 15mcgs Cytomel, taken in divided doses, the last is between 3-4pm and never caused a problem.  With this dreadful insomnia, my sleep wake schedule is back to not so good.

If you can direct me to some documentation on why a depressed TSH should not be that worrisome, please let me know!  If it's still depressed my doc will lower my meds again.

Thanks
Blank
Avatar_m_tn
TSH is only a hormone sent out by your pituitary to adjust your thyroid gland.  The more TSH it is telling your thyroid gland to turn on.  The less TSH it is telling the thyroid gland to shut off.

With such a low TSH basically you are on oral replacement 100%.

It is pretty common  for a person on a T3 medication to suppress the TSH (produce a very low TSH).  It is also possible for even a T4 only medication to suppress TSH.

Your numbers are not terrible. But everyone feels differet and needs a number that suits them.

Your Ft4 is about 55% of the range and your FT3 is about 52% if the range.

As you may know some think that the target is FT4=50% or a bit above AND the FT3 to be 67% or so.

you seem to think you felt better before.  And your FT3 were higher.  So too was your RT3 which is your body's way of telling you that you have too much FT4 and is converting it to RT3 to help get rid of it.

It seems like the reduction in the T4 med has accomplished that by bringing the FT4 into range and also lowering the RT3 conversion.

However you say your symptoms are back some.

So it seems to me like you are VERY close to determining your optimized dosage.  I think it is a small tweak in the T3 dosage. But do it slowly and with your Dr's orders.

I'm
Blank
Avatar_f_tn
Thank you for your input.  I sure hope that it just is about adding some T3. I was told after much pleading, that I could raise the T3 by 5mcgs.   I believe that my low AM cortisol and reverse T3 may be an issue as well.  Not sure how to handle those.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
flyingfool
WI